MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR IMPACTOR; DJO EMPOWR KNEETM LOCKING TIBIAL IMPACTOR

ENCORE MEDICAL L.P. EMPOWR IMPACTOR; DJO EMPOWR KNEETM LOCKING TIBIAL IMPACTOR
Model Number 801-05-041
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - black plastic piece of tibial impactor (on spring part) constantly falls off during sterilization, sterile processing departments constantly lose piece.Does not happen during surgery, problem is during sterilization especially after cases the piece falls off due to expanding from heat and sterile processing departments lose the piece before trays are put back together and picked up.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as falling of impactor piece constantly.The healthcare professional indicated that this event occurred during cleaning or sterilization, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was not returned to manufacturer and made available at djo surgical for examination.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review shows eight prior complaints filed against the instrument's item number that reports a similar failure.Those are 1 damaged locking mechanism and 7 broke/cracked/damaged.However, the customer complaint history of the reported device showed no present trends or on-going issues that are needing review.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.As shown in the attachments, the agency was contacted to return the instrument however no response was received.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR IMPACTOR
Common Device Name
DJO EMPOWR KNEETM LOCKING TIBIAL IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13030249
Report Number1644408-2021-01433
Device Sequence Number19852143
Product Code MBH
UDI-Device Identifier00190446238898
UDI-Public(01)00190446238898
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-05-041
Device Catalogue Number801-05-041
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
801-05-041 LOT UNKNOWN; 801-05-041 LOT UNKNOWN; 801-05-041 LOT UNKNOWN; 801-05-041 LOT UNKNOWN; 801-05-041 LOT UNKNOWN; 801-05-041 LOT UNKNOWN; 801-05-041 LOT UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown